I often experience extreme lightheadedness, dizziness, loss of peripheral vision, feeling faint, and muscle spasms/sudden loss of strength in my arms or legs when I stand up. I have a desk job, and have always attributed these episodes to standing up too fast. However, these episodes are becoming alarmingly frequent and intense, and I often have to lean against a wall to avoid falling down, for up to five minutes. I am overweight, but my blood pressure is normal. I take 20mg. flouexitine daily, at bedtime. I am worried that this is more serious than inner ear or low blood pressure. Any thoughts?
Other causes of orthostatic hypotension include the following:
* Cardiogenic (heart related) orthostatic hypotension.
* Hypovolemia (a drop in the volume of blood).
* Dehydration (low fluid volume in the body)
* Immobility (for instance, staying in bed for a long time)
* Primary adrenal insufficiency
* Heart conditions, including heart attack, heart failure, and valve disease
* Anaemia (low red blood cell count)
* Neurogenic orthostatic hypotension
* Sensory neuropathies
* Diseases of the endocrine system, including diabetes and thyroid conditions
* Medication (high doses of blood pressure medications or medications for depression)
* Hot weather
* Multiple system atrophy, Shy-Drager, Parkinson's, dementia with Lewy bodies.
* Medullary strokes or injuries (rare)
* Wernickes syndrome (rare, related to thiamine deficiency)
* Peripheral neuropathy, especially diabetes and amyloidosis
* Spinal cord lesions
* PAF - pure autonomic failure or idiopathic orthostatic hypotension.
* Dopamine beta-hydroxylase deficiency (hereditary, very rare)
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.